Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 99, NWS Amarillo, TX

April 23, 2007Gray County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 23, 2007, 6:59 PM CDT for Gray County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2007, 6:59 PM CDT (23:59 UTC)
Expired
Apr 23, 2007, 7:27 PM CDT
In force
28 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Gray County, TX

The radar

The Amarillo radar (KAMA), 74 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 3:44 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 12.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2744 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 232359
SVRAMA
TXC179-240045-
/O.NEW.KAMA.SV.W.0099.070423T2359Z-070424T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
659 PM CDT MON APR 23 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 745 PM CDT

* AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED NEAR KINGSMILL...OR ABOUT 8 MILES WEST OF
  PAMPA...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KINGSMILL...
  PAMPA...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3562 10108 3540 10109 3548 10087 3562 10084

$$
2 follow-up statements
000 
WWUS54 KAMA 240015
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
715 PM CDT MON APR 23 2007

TXC179-240045-
/O.CON.KAMA.SV.W.0099.000000T0000Z-070424T0045Z/
GRAY TX-
715 PM CDT MON APR 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN GRAY COUNTY...

AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR PAMPA...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PAMPA...
  KINGSMILL...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR CENTRAL OKLAHOMA.

LAT...LON 3562 10108 3540 10109 3548 10087 3562 10084

$$
000 
WWUS54 KAMA 240027
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
728 PM CDT MON APR 23 2007

TXC179-240038-
/O.CAN.KAMA.SV.W.0099.000000T0000Z-070424T0045Z/
GRAY TX-
728 PM CDT MON APR 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRAY COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR CENTRAL OKLAHOMA.

LAT...LON 3562 10108 3540 10109 3548 10087 3562 10084

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 5:20 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 23, 5:20 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
520 PM CDT MON APR 23 2007

.DISCUSSION...
WELL...ANOTHER ROUND OF SVR WX EXPECTED INTO THE EVENING HOURS. WHAT
APPEARS TO BE THE LAST IN THE SERIES OF STRONG CLOSED UPPER LOWS IS
MOVG INTO FOUR CORNERS REGION THIS AFTERNOON...AND PROGGED TO MOVE
EAST ACROSS NRN NM AND THE OKLAHOMA PANHANDLE TUESDAY AND TUESDAY
NIGHT...THEN E OF FCST AREA WEDNESDAY. SFC DRYLINE HAS REMAINED
MUCH FURTHER W THAN ANY MODEL PROGGED...NOT AT ALL SURPRISING.
DRYLINE CURRENTLY LOCATED FROM JUST W OF KGUY TO KHRX. AMA DEWPOINT
AT 60 DEGREES AT THE MOMENT WITH A DECENT SE WIND. STORMS NOW
FIRING IN CNTRL AND ERN SECTIONS. TOR WATCH HAS ALREADY BEEN ISSUED
TIL 03Z. WHEN STORMS GET GOING...THEY SHOULD BECOME SVR FAIRLY
QUICKLY...WITH POTENTIAL FOR TORNADOES...LARGE HAIL...AND DAMAGING
WINDS THIS EVENING. HAVE GONE WITH AREAL QUALIFIERS...LOWEST W AND
HIGHEST E AND NE ACROSS FCST AREA TONIGHT WITH SVR WORDING MENTIONED
AS WELL.

ON TUESDAY...PNHDLS WILL GET THE FAMILIAR DRY SLOT AS UPPER LOW
TRACKS ACROSS NRN NM AND OK PNHDL. WRAPAROUND PRECIP PSBL NRN ZNS...
WHERE CHC POPS PAINTED IN. WINDY CONDITIONS ALL SECTIONS TUE AS
PACIFIC COLD FRONT AND DRYLINE SWEEP E OF THE REGION. BORDERLINE
WIND ADVISORY...SO DID NOT ISSUE THIS PCKG. CANCELLED FIRE WX WATCH
SWRN TX PNHDL AFTER COORDINATING WITH WFO LUB WITH REASONING
SIMILAR...THAT IS...VERY GREEN ALONG WITH STANDING WATER IN MANY
FIELDS WITH MANY PLAYA LAKES RUNNING HIGH. FIRE DANGER STATEMENT
WILL MORE THAN LIKELY SUFFICE IF NECESSARY.

WRAPAROUND PRECIP TUE NIGHT PSBL STILL WITH HIGHEST POPS OK PNHDL
AND LOWEST SRN TX PNHDL....RANGING FROM CHC TO SLGT CHC
RESPECTIVELY. IF THE NAM VERIFIES...THERE COULD VERY WELL BE A BIT
OF LIGHT SNOW MIXED IN WITH THE RAIN IN PARTS OF OK PNHDL LATE TUE
NIGHT AND EARLY WED MORNING. LEFT OUT OF GRIDS FOR NOW BUT THIS WILL
NEED WATCHING. COULD THIS BE THE BLACKBERRY WINTER.

RESIDUAL SLGT CHC POPS NERN ZNS WED...THEN DRY AFTER AS UA PATTERN
BECOMES MORE OF A NW FLOW WITH MINIMAL MOISTURE RETURN SEEN AT THIS
TIME. DURG WEEKEND...UPPER RIDGE SLIDES OVER SRN PLAINS WITH WELL
ABV NORMAL TEMPS ANTICIPATED. IF LONG RANGE MODELS VERIFY...WRN US
TROF EVOLVES EARLY NEXT WEEK WITH UPPER RIDGE SLIDING E OF AREA. ANY
EFFECTS FROM THIS WRN US TROF APPEAR TO HOLD OFF UNTIL AFTER THIS 7
DAY PCKG.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                52  69  43  62  40 /  20  10  20  10   0
BEAVER OK                  55  71  44  57  40 /  50  30  40  20   0
BOISE CITY OK              47  61  38  57  37 /  20  40  40  10   0
BORGER TX                  56  69  44  59  43 /  30  20  20  10   0
BOYS RANCH TX              51  67  43  62  41 /  10  20  20  10   0
CANYON TX                  51  70  44  62  40 /  20  10  20  10   0
CLARENDON TX               56  75  45  64  44 /  40   5  20  10   0
DALHART TX                 47  63  40  60  38 /  10  30  30  10   0
GUYMON OK                  52  67  42  60  40 /  30  30  40  10   0
HEREFORD TX                49  70  43  62  39 /  10  10  20  10   0
LIPSCOMB TX                57  73  44  58  41 /  40  20  30  20   0
PAMPA TX                   56  68  42  58  43 /  40  10  20  10   0
SHAMROCK TX                58  76  45  63  45 /  40   5  20  10   0
WELLINGTON TX              59  79  48  67  45 /  40   5  20  10   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

ANDRADE
Hazardous weather outlook, Apr 23, 4:21 PM CDT, 2 hours 38 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
421 PM CDT MON APR 23 2007

OKZ001>003-TXZ001>020-241100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
421 PM CDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

...A TORNADO WATCH IS IN EFFECT FOR THE CENTRAL TO EASTERN TEXAS AND
OKLAHOMA PANHANDLES THROUGH 10 PM CDT THIS EVENING...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES AS A DRYLINE
ORGANIZES OVER THE AREA. SOME OF THESE STORMS ARE EXPECTED TO BECOME
SEVERE...MAINLY EAST OF A GUYMON TO CLAUDE LINE. WIND PROFILES
SUPPORT LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

SOUTHEASTERLY WINDS AHEAD OF THE DRYLINE THIS AFTERNOON AND TONIGHT
WILL INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS. CAUTION ADVISED ON
AREA LAKES.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON
AND EVENING ACROSS THE OKLAHOMA AND MUCH OF THE TEXAS PANHANDLES. ANY
STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT
THIS TIME.

MUCH DRIER AIR WORKING INTO THE SOUTHWESTERN TEXAS PANHANDLE TUESDAY
AFTERNOON AND EVENING WILL RESULT IN MINIMUM AFTERNOON RELATIVE
HUMIDITIES DROPPING TO 15 PERCENT OR LESS. A TIGHTENING
SURFACE PRESSURE GRADIENT ACROSS THE SOUTHWESTERN TEXAS PANHANDLE
WILL CAUSE STRONG WEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. THE
FIRE DANGER RATING IS FORECAST TO BE HIGH OR GREATER TUESDAY
AFTERNOON AND EVENING. THIS WILL LEAD ELEVATED FIRE WEATHER
CONDITIONS ACROSS THE SOUTHWEST TEXAS PANHANDLE TUESDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
EASTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN
ALERT FOR THE POSSIBILITY OF ACTIVATION THIS AFTERNOON AND EVENING.

SP/BROST

In the hours before

Special weather statement, Apr 23, 5:53 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
553 PM CDT MON APR 23 2007

OKZ002-TXZ003-232345-
HANSFORD TX-TEXAS OK-
553 PM CDT MON APR 23 2007

...STRONG THUNDERSTORM IN CENTRAL TEXAS AND NORTHWESTERN HANSFORD
COUNTIES...

AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES SOUTH OF GUYMON MOVING NORTH AT 40 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

JJB
Local storm report, Apr 23, 6:10 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
610 PM CDT MON APR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             20 NNW GRUVER           36.52N 101.55W
04/23/2007  E1.00 INCH       TEXAS              OK   BROADCAST MEDIA

            ON HIGHWAY 136 TWO MILES NORTH OF THE OKLAHOMA AND
            TEXAS STATE LINE

&&

CK
Local storm report, Apr 23, 6:18 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT MON APR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             8 SE PANHANDLE          35.26N 101.28W
04/23/2007  E1.00 INCH       CARSON             TX   AMATEUR RADIO

            ON FM 2880 5 MILES NORTH OF INTERSTATE 40

&&

SD
Local storm report, Apr 23, 6:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT MON APR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             WHITE DEER              35.43N 101.17W
04/23/2007  E0.88 INCH       CARSON             TX   TRAINED SPOTTER

&&

SD
Local storm report, Apr 23, 6:44 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
644 PM CDT MON APR 23 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             1 S WHITE DEER          35.42N 101.18W
04/23/2007  E0.88 INCH       CARSON             TX   AMATEUR RADIO

&&

SD

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 5:54 AM CDTFire Weather WatchAMAArmstrong, Carson, Deaf Smith, Oldham, Potter, Randall10 hr
Apr 23, 5:18 PM CDTSevere Thunderstorm WarningAMALipscomb42 min
Apr 23, 6:13 PM CDTSevere Thunderstorm WarningAMACarson62 min
Apr 23, 6:30 PM CDTTornado WarningAMACarson30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.